MAUDE Adverse Event Report: LEXINGTON MEDICAL INC. AEON; STAPLE, IMPLANTABLE

LEXINGTON MEDICAL INC. AEON; STAPLE, IMPLANTABLE
Model Number AESR60T
Health Effect - Clinical Code No Information (3190)
Date of Event 03/27/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reload was received loaded onto the handle.No damage was observed on the handle.It was received as expected and components were in their usual state.Upon reload inspection, two components were found to be affected.High firing force due to over-indicated tissue thickness is a potential root cause of the damage, which would prevent unclamping the reload from the handle.No other reload components appeared to be affected.There were no patient complications, no additional incisions were required, it was not converted to an open procedure, and there was no potential for broken components to enter or remain in the patient cavity.The surgery was completed as a gastric bypass procedure and delayed more than 30 minutes.
 
Event or Problem Description
According to the reporter during a laparoscopic sleeve gastrectomy the reload remained clamped during the second firing, the reload jumped mid firing.Reload could not be advanced or retracted.Reload was removed by stapling.Stapling completed as gastric bypass procedure.

Brand Name
AEON
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
LEXINGTON MEDICAL INC.
11 executive park drive
billerica MA 01862 1318
MDR Report Key8586249
Report Number3012998149-2019-00001
Device Sequence Number19229193
Product Code GDW
UDI-Device Identifier00851574008837
UDI-Public(01)00851574008837(17)210131(10)19AR130
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K171589
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Model NumberAESR60T
Device Catalogue NumberAESR60T
Device Lot Number19AR130
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/29/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2019
Initial Report FDA Received Date05/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age40 YR